Alert archive / Ohio / Frost Advisories in 2017
Frost Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 16, 2017, 2:47 PM EDT for 14 counties in Ohio; Lewis County, Kentucky. It took effect at Oct 17, 2017, 2:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 2:47 PM EDT (18:47 UTC)
- In effect from
- Oct 17, 2017, 2:00 AM EDT
- Expired
- Oct 17, 2017, 9:59 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Adams County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Union County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WWUS71 KILN 161847 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 247 PM EDT Mon Oct 16 2017 KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-170300- /O.NEW.KILN.FR.Y.0003.171017T0600Z-171017T1400Z/ Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Marysville, Delaware, London, West Jefferson, Plain City, Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 247 PM EDT Mon Oct 16 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... The National Weather Service in Wilmington has issued a Frost Advisory, which is in effect from 2 AM to 10 AM EDT Tuesday. * TEMPERATURES...Temperatures will fall into the mid 30s tonight. * TIMING...Areas of frost will be possible later tonight into early Tuesday morning. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing then indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
4 follow-up statements
968 WWUS71 KILN 161857 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 257 PM EDT Mon Oct 16 2017 KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-170300- /O.CON.KILN.FR.Y.0003.171017T0600Z-171017T1400Z/ Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Marysville, Delaware, London, West Jefferson, Plain City, Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 257 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * TEMPERATURES...Temperatures will fall into the mid 30s tonight. * TIMING...Areas of frost will be possible later tonight into early Tuesday morning. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
393 WWUS71 KILN 170207 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1007 PM EDT Mon Oct 16 2017 KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-171015- /O.CON.KILN.FR.Y.0003.171017T0600Z-171017T1400Z/ Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Marysville, Delaware, London, West Jefferson, Plain City, Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1007 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY... * TEMPERATURES...Temperatures will fall into the mid 30s tonight. * TIMING...Areas of frost will be possible later tonight into early Tuesday morning. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
737 WWUS71 KILN 170726 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 326 AM EDT Tue Oct 17 2017 KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-171400- /O.CON.KILN.FR.Y.0003.000000T0000Z-171017T1400Z/ Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Marysville, Delaware, London, West Jefferson, Plain City, Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 326 AM EDT Tue Oct 17 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Temperatures will fall into the mid 30s this morning. * TIMING...Areas of frost are expected through sunrise. * IMPACTS...Sensitive plants left outdoors and unprotected may be damaged. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect frost sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation. && $$
302 WWUS71 KILN 171359 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 959 AM EDT Tue Oct 17 2017 KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-171500- /O.CAN.KILN.FR.Y.0003.000000T0000Z-171017T1400Z/ Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH- Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto- Including the cities of Vanceburg, Tollesboro, Marysville, Delaware, London, West Jefferson, Plain City, Columbus, Newark, Washington Court House, Circleville, Lancaster, Pickerington, Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 959 AM EDT Tue Oct 17 2017 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT... The National Weather Service in Wilmington has cancelled the Frost Advisory. Temperatures have warmed into low 50s, ending the threat for frost. Therefore, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 16, 1:48 PM EDT, 59 minutes earlier.
Area forecast discussion, Oct 16, 1:48 PM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 148 PM EDT Mon Oct 16 2017 .SYNOPSIS... A large area of high pressure will settle into the Ohio Valley for the upcoming week, with dry conditions expected. After some frost on Tuesday morning, temperatures will begin a gradual warming trend through next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... We are continuing to see some remnant lake effect clouds across northern and western portions of our area this morning. Meanwhile, a mid level vort axis will pivot across the region through early afternoon. This may allow for some of the lake effect clouds to transition to more of a cu field through early afternoon. However, as the low level flow backs around to more of a westerly direction and we get on the back side of the mid level trough axis, we should see a decreasing cloud trend later this afternoon. Under northwesterly flow and with a cooler airmass in place, expect highs today only in the 55 to 60 degree range. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... The only real concern for the short term forecast period is in frost potential for Tuesday morning. Radiational cooling conditions will be near-ideal, with clear skies and very light winds in most locations (possibly around 5 knots in the northwestern sections of the CWA). It is interesting that when looking at raw model output (WRF-ARW/WRF-NMM/NAM) there is not uniform agreement on where the coolest temperatures are actually going to occur on Tuesday morning. What there is agreement on is that the potential is there for temperatures to drop into the middle 30s, which would certainly support frost development. This could occur anywhere in the ILN CWA, but is most likely in the far eastern counties, where a frost advisory will almost certainly be needed (collaboration with surrounding offices necessitated delaying this until later today). Otherwise, the rest of Tuesday needs little discussion, with the surface high centered near the Ohio River in the Cincinnati/Louisville vicinity. Conditions appear dry, clear, and slightly warmer than Monday -- lower to middle 60s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Surface high pressure will extend across the Ohio Valley Tuesday night into Wednesday. The airmass will modify will temperatures warming into the upper 60s and lower 70s. Mid level energy will be passing to our north Thursday into Thursday night, which will allow a dry cold front to slip south into the southern Great Lakes. The southern end of the front is expected to wash out by Friday as surface high pressure reestablishes itself while a mid level ridge builds across the Tennessee and Ohio Valleys. Highs Thursday and Friday will be in the lower 70s. For next weekend, the upper level ridge will slowly traverse east while a mid level trough pushes toward the Mississippi River Valley. We should remain dry with highs in the lower to mid 70s. Next chance for precipitation will either arrive Sunday night or Monday as the mid level trough and its associated cold front move east. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Cu field across the area this afternoon should dissipate as we head into this evening, leaving mostly clear skies overnight. With clear skies and light winds, some valley fog will be possible. This will mainly affect KLUK where some IFR or lower vsbys will be possible late tonight into early Tuesday morning. Otherwise, high pressure will remain in place across the region through the rest of the period with VFR conditions expected. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...JGL SHORT TERM...Hatzos LONG TERM...Hickman AVIATION...JGL
Hazardous weather outlook, Oct 16, 2:55 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 255 AM EDT Mon Oct 16 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>055-060>064-070>073-077>082-088-170700- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler- Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 255 AM EDT Mon Oct 16 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Areas of frost will be possible late tonight into early Tuesday morning, as temperatures drop into the middle to upper 30s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ056-065-074-170700- Licking-Fairfield-Hocking- 255 AM EDT Mon Oct 16 2017 This Hazardous Weather Outlook is for Central Ohio. .DAY ONE...Today and Tonight. Areas of frost are expected to develop late tonight into early Tuesday morning, as temperatures drop into the middle 30s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
Nearby
Frost Advisories in Ohio, 2017Frost Advisories in Kentucky, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.